Alert archive / New Jersey / Small Craft Advisories in 2020

Small Craft Advisory 57, NWS Philadelphia/Mount Holly

May 17, 2020

NWS Philadelphia/Mount Holly issued this small craft advisory at May 17, 2020, 3:27 PM EDT. It took effect at May 18, 2020, 3:24 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 17, 2020, 3:27 PM EDT (19:27 UTC)
In effect from
May 18, 2020, 3:24 AM EDT
Expired
May 18, 2020, 6:00 PM EDT
In force
15 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

095 
WHUS71 KPHI 171927
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
327 PM EDT Sun May 17 2020

ANZ450>455-180830-
/O.NEW.KPHI.SC.Y.0057.200518T1400Z-200518T2200Z/
/O.NEW.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
327 PM EDT Sun May 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northeast winds 20 to 25 kt with gusts up to 35 kt 
  and seas 8 to 13 ft possible.

* WHERE...New Jersey and Delaware Atlantic coastal waters. 

* WHEN...For the Small Craft Advisory, from 10 AM to 6 PM EDT 
  Monday. For the Gale Watch, from Monday evening through 
  Tuesday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There may be one or two lulls in the gale
  force gusts between Monday night and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-180830-
/O.NEW.KPHI.SC.Y.0057.200518T1400Z-200518T2200Z/
/O.NEW.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
327 PM EDT Sun May 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...

* WHAT...For the Small Craft Advisory, east winds 10 to 20 kt 
  with gusts up to 25 kt and choppy waters expected. For the 
  Gale Watch, northeast winds 15 to 25 kt with gusts up to 35 kt 
  and rough waters possible.

* WHERE...Delaware Bay.

* WHEN...For the Small Craft Advisory, from 10 AM to 6 PM EDT 
  Monday. For the Gale Watch, from Monday evening through 
  Tuesday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There may be one or two lulls in the gale
  force gusts between Monday night and Tuesday..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
4 follow-up statements
828 
WHUS71 KPHI 180134
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
934 PM EDT Sun May 17 2020

ANZ450>455-181100-
/O.CON.KPHI.SC.Y.0057.200518T1400Z-200518T2200Z/
/O.CON.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
934 PM EDT Sun May 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EDT
MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northeast winds 20 to 25 kt with gusts up to 35 kt 
  and seas 8 to 13 ft possible.

* WHERE...New Jersey and Delaware Atlantic coastal waters.

* WHEN...For the Small Craft Advisory, from 10 AM to 6 PM EDT 
  Monday. For the Gale Watch, from Monday evening through 
  Tuesday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There may be one or two lulls in the gale 
  force gusts between Monday night and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-181100-
/O.CON.KPHI.SC.Y.0057.200518T1400Z-200518T2200Z/
/O.CON.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
934 PM EDT Sun May 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EDT
MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...For the Small Craft Advisory, east winds 15 to 20 kt with
  gusts up to 25 kt and choppy waters expected. For the Gale
  Watch, northeast winds 15 to 25 kt with gusts up to 35 kt and 
  rough waters possible.

* WHERE...Delaware Bay.

* WHEN...For the Small Craft Advisory, from 10 AM to 6 PM EDT 
  Monday. For the Gale Watch, from Monday evening through 
  Tuesday evening.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...There may be one or two lulls in the gale 
  force gusts between Monday night and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
931 
WHUS71 KPHI 180724
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
324 AM EDT Mon May 18 2020

ANZ454-455-182030-
/O.EXT.KPHI.SC.Y.0057.200518T0724Z-200518T2200Z/
/O.UPG.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
/O.NEW.KPHI.GL.W.0018.200518T2200Z-200520T0400Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
324 AM EDT Mon May 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TUESDAY NIGHT...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with
  gusts up to 40 kt and seas 6 to 11 ft expected. For the Small 
  Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 
  kt and seas 5 to 8 ft.

* WHERE...Coastal waters from Cape May NJ to Fenwick Island DE 
  out 20 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 
  midnight EDT Tuesday night. For the Small Craft Advisory, 
  until 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ450>453-182030-
/O.CON.KPHI.SC.Y.0057.200518T1400Z-200518T2200Z/
/O.UPG.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
/O.NEW.KPHI.GL.W.0018.200518T2200Z-200520T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
324 AM EDT Mon May 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TUESDAY NIGHT...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 40 kt and seas 7 to 12 ft expected. For the Small 
  Craft Advisory, northeast winds 15 to 20 kt with gusts up to 30 
  kt and seas 4 to 7 ft expected.

* WHERE...Coastal waters from Sandy Hook to Cape May NJ out 20 
  nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 
  midnight EDT Tuesday night. For the Small Craft Advisory, from 
  10 AM this morning to 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-431-182030-
/O.CON.KPHI.SC.Y.0057.200518T1400Z-200518T2200Z/
/O.UPG.KPHI.GL.A.0014.200518T2200Z-200520T0400Z/
/O.NEW.KPHI.GL.W.0018.200518T2200Z-200520T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
324 AM EDT Mon May 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TUESDAY NIGHT...

* WHAT...For the Gale Warning, northeast winds 15 to 25 kt with 
  gusts up to 35 kt and rough waters expected. For the Small 
  Craft Advisory, east winds 15 to 20 kt with gusts up to 30 kt 
  and rough waters expected.

* WHERE...Delaware Bay.

* WHEN...For the Gale Warning, from 6 PM this evening to 
  midnight EDT Tuesday night. For the Small Craft Advisory, from 
  10 AM this morning to 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
948 
WHUS71 KPHI 181842
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
242 PM EDT Mon May 18 2020

ANZ454-455-190745-
/O.CON.KPHI.SC.Y.0057.000000T0000Z-200518T2200Z/
/O.EXT.KPHI.GL.W.0018.200518T2200Z-200520T1000Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
242 PM EDT Mon May 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 kt with 
  gusts up to 40 kt and seas 7 to 12 ft expected. For the Small 
  Craft Advisory, northeast winds 15 to 25 kt with gusts up to 
  30 kt and seas 4 to 7 ft.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Wednesday. For the Small Craft Advisory, until 6 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ450>453-190745-
/O.CON.KPHI.SC.Y.0057.000000T0000Z-200518T2200Z/
/O.EXT.KPHI.GL.W.0018.200518T2200Z-200520T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
242 PM EDT Mon May 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 13 ft expected. For the Small 
  Craft Advisory, northeast winds 15 to 25 kt with gusts up to 
  30 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Sandy Hook to 
  Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan 
  Inlet to Little Egg Inlet NJ out 20 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Wednesday. For the Small Craft Advisory, until 6 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-431-190745-
/O.CON.KPHI.SC.Y.0057.000000T0000Z-200518T2200Z/
/O.EXT.KPHI.GL.W.0018.200518T2200Z-200520T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
242 PM EDT Mon May 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...

* WHAT...For the Gale Warning, northeast winds 15 to 25 kt with 
  gusts up to 40 kt and rough waters expected. For the Small 
  Craft Advisory, northeast winds 10 to 20 kt with gusts up to 
  25 kt and choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Wednesday. For the Small Craft Advisory, until 6 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
642 
WHUS71 KPHI 182216
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
616 PM EDT Mon May 18 2020

ANZ450>455-191200-
/O.EXP.KPHI.SC.Y.0057.000000T0000Z-200518T2200Z/
/O.CON.KPHI.GL.W.0018.000000T0000Z-200520T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
616 PM EDT Mon May 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northeast winds 20 to 30 kt with gusts 35 to 40 kt and 
  seas 8 to 13 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Sandy Hook to 
  Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan 
  Inlet to Little Egg Inlet NJ out 20 nm.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Wednesday. For the Small Craft Advisory, until 6 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ430-431-191200-
/O.EXP.KPHI.SC.Y.0057.000000T0000Z-200518T2200Z/
/O.CON.KPHI.GL.W.0018.000000T0000Z-200520T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
616 PM EDT Mon May 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northeast winds 15 to 25 kt with gusts 35 to 40 kt and 
  rough waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Wednesday. For the Small Craft Advisory, until 6 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 17, 3:25 PM EDT, 2 minutes earlier.

Area forecast discussion, May 17, 3:25 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
325 PM EDT Sun May 17 2020

.SYNOPSIS...
High pressure over Hudson Bay builds east and remains over eastern
Canada until finally departing by the end of the week. Meanwhile, an
upper level low will settle around the Tennessee Valley and remain
there until moving offshore by the weekend. Tropical Storm Arthur
approaches the North Carolina coast tomorrow, but will shift east,
further off shore, by Tuesday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
High pressure will remain over the area early, then move offshore.
A warm front will lift up across wrn Pa overnight. A couple showers
slipping downwind off the warm front are affecting wrn parts of the
CWA presently, so we have included some chc pops for the next
several hours. Overnight, any remaining showers will diminish and
skies will remain cloudy. Clouds will lower and thicken with the
onshore flow continuing. It will remain mild however, with readings
only dipping into the low/mid 50s tonight. Winds will be east to
southeast around 10 mph.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Just like Sunday morning, there will be some low clouds across many
areas during the morning and then they will burn off by mid-morning.
Overall, partly to mostly cloudy skies are expected with the high
moving away from the area. Low pressure (Arthur) will advance up the
coast while an upper low meanders well west of the region. Scattered
showers will develop across Delmarva and SE NJ and give QPF of
1/10th of an inch (or less).

It will be a seasonably cool day with highs in the upper 60s/low 70s
in most areas but cooler N/W and along the shore. Winds will remain
onshore (E to SE) at 10 to 15 mph with some gusts 20 to 25 mph
especially near the shore.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Our region will be stuck in the middle of three features for
most of the week. Exactly which one and how quickly one wins out
will determine if we have any impactful weather in our region.

First, Tropical Storm Arthur remains off the southeastern U.S.
coast. As of now, the track is expected to approach the Outer Banks
of NC tomorrow before shifting further off shore by mid week.

Second, the large surface high currently centered over Ontario and
Quebec is expected to build south through the week (and is one of
the factors with TS Arthur shifting further off shore).

Finally, a mid and upper level closed low currently over the upper
Mississippi Valley is not expected to make much progress as it very
slowly drifts towards the Mid Atlantic by next weekend. In fact for
part of this week, it may even become a cutoff low as it stalls over
the southeastern U.S.

So, what does this mean for our region? At this point, much of the
week is looking dry. Our region will be on northwest fringe, if not
completely northwest, of the precip shield associated with Arthur.
We will likely see gusty onshore winds, especially Tuesday, but wind
speeds should stay below advisory criteria. Thus, the only potential
impacts would be tidal flooding (see the tidal flooding section
below).

A widespread rain event for our region is unlikely until late in the
week (especially starting Friday and continuing through the weekend)
as the mid/upper level low finally begins to approach the region. It
is too early to say if we are going to see heavy rain with this
event as the low will be filling and weakening through this period
as well.

Temperature wise, we should once again be below normal for much of
the week thanks to the influence of the continental polar air mass
(associated with the Canadian surface high). Highs should be mostly
in the 60s, until we get to Friday, when we could see a warm front
lifting through our region, sparking a warming trend through the
weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Until evening...VFR with increasing clouds. Gusty E to SE winds 10-
15 knots with G20 knots at times. A brief -shra at KRDG vcnty is
possible.

Tonight...VFR early then increasing clouds and lowering CIGS
especially S/E. We have MVFR CIGS arriving across the Delaware
Valley and IFR conditions at KMIV/KACY by dawn. High end MVFR or low
end VFR expected for KRDG/KABE. Winds E to SE at 5 to 10 knots.

Monday...Improvement in CIGS back to VFR 14Z/15Z or so with VFR
after that in all areas except KMIV/KACY where lower conditions will
last longer. E to SE winds increasing to 10-15 knots by afternoon. A
couple showers near KMIV/KACY possible during the morning.

Outlook...

Tuesday and Wednesday...Mostly VFR conditions expected. There is a
chance for showers, primarily for KMIV and KACY. If showers move
over a TAF site, then MVFR or even brief IFR conditions will be
possible. Easterly or northeasterly winds could gust as high as 35
kt on Tuesday and 30 kt on Wednesday, especially for KACY. Moderate
confidence on the overall patter, but low confidence on the
potential for showers affecting TAF sites.

Thursday and Friday...Low ceilings resulting in MVFR or even IFR
conditions are possible for a prolonged period. Rain showers may
also restrict visibility at times. Easterly and southeasterly winds
through the period, with gusts up to 20 kt possible on Thursday. Low
confidence.

&&

.MARINE...
Tonight...The onshore flow behind the retreating high will continue
tonight with some gusts around 20 knots early, but overall
conditions will remain sub-SCA tonight. Seas on the ocean will be
mostly 3 to 4 ft. Fair weather is expected.

Monday...Winds and seas will continue to build and SCA flag has been
issued for the ocean and Del Bay beginning at 10 AM. Seas will
increase to between 4 and 6 ft on the ocean and 2 to 4 ft across DE
bay. Sct showers expected with the greatest chc along the DE ocean
waters and lower DE Bay.

Outlook...

Monday night through Tuesday night...periods of gale force gusts are
likely from Monday evening through Tuesday evening. There will
likely be one or two lulls in the gusts, but at this point,
confidence is low on when those lulls will occur, so the gale watch
encompasses the period from early Monday evening through late
Tuesday evening. Seas above 10 ft are possible on the coastal waters
through this period.

Wednesday...Wind gusts near 30 kt are likely, with persistent SCA
conditions.

Thursday and Friday...Winds should subside below 25 kt on all
waters. However, for the DE and NJ coastal waters, elevated seas may
continue for most of this period.

&&

.TIDES/COASTAL FLOODING...
Tide levels will be increasing this week with a new moon
upcoming on Friday. In addition, persistent and increasing
onshore flow will develop for at least the first half of the new
week as high pressure builds in from the north.

Widespread minor, with areas of moderate, coastal flooding are
possible starting with the high tide on Tuesday for the ocean
front, and possibly as early as Monday night for some areas
along Delaware Bay.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from Monday evening through Tuesday evening for
     ANZ430-431-450>455.
     Small Craft Advisory from 10 AM to 6 PM EDT Monday for ANZ430-
     431-450>455.

&&

Synopsis...Johnson/MPS
Near Term...O'Hara
Short Term...O'Hara
Long Term...Johnson
Aviation...Johnson/O'Hara
Marine...Franklin/Gorse/Johnson/O'Hara
Tides/Coastal Flooding...
Hazardous weather outlook, May 17, 3:19 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
319 AM EDT Sun May 17 2020

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-180800-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
319 AM EDT Sun May 17 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-180800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
319 AM EDT Sun May 17 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gale force winds are possible Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 3:27 PM EDTGale WatchPHI12 hr

Nearby

Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.